CaltechAUTHORS
  A Caltech Library Service

Continuation-conjugate gradient methods for the least squares solution of nonlinear boundary value problems

Glowinski, R. and Keller, H. B. and Reinhart, L. (1985) Continuation-conjugate gradient methods for the least squares solution of nonlinear boundary value problems. SIAM Journal on Scientific and Statistical Computing, 6 (4). pp. 793-832. ISSN 0196-5204. http://resolver.caltech.edu/CaltechAUTHORS:20120628-135243820

[img]
Preview
PDF - Published Version
See Usage Policy.

3465Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120628-135243820

Abstract

We discuss in this paper a new combination of methods for solving nonlinear boundary value problems containing a parameter. Methods of the continuation type are combined with least squares formulations, preconditioned conjugate gradient algorithms and finite element approximations. We can compute branches of solutions with limit points, bifurcation points, etc. Several numerical tests illustrate the possibilities of the methods discussed in the present paper; these include the Bratu problem in one and two dimensions, one-dimensional bifurcation and perturbed bifurcation problems, the driven cavity problem for the Navier–Stokes equations.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1137/0906055 DOIUNSPECIFIED
http://epubs.siam.org/doi/abs/10.1137/0906055PublisherUNSPECIFIED
Additional Information:© 1985 Society for Industrial and Applied Mathematics. Received by the editors November 22, 1982, and in revised form June 12, 1984. The research of this author was supported in part by the U.S. Department of Energy under contract EY-76-S-03-0767, Project Agreement 12, and by the Army Research Office under contract DAAG 29-78-C-0011. The authors would like to thank Professor R. B. Simpson and the referees for most helpful comments and suggestions.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)EY-76-S-03-0767
Army Research Office (ARO)DAAG 29-78-C-0011
Subject Keywords:nonlinear boundary value problems; bifurcation; continuation methods; nonlinear least squares; conjugate gradient; finite elements; Navier-Stokes equations; biharmonic solvers
Record Number:CaltechAUTHORS:20120628-135243820
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120628-135243820
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32174
Collection:CaltechAUTHORS
Deposited By: Jason Perez
Deposited On:28 Jun 2012 22:35
Last Modified:26 Dec 2012 15:26

Repository Staff Only: item control page